Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jun 11, 2008, 9:58 AM CDT for 19 counties in Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 9:58 AM CDT (14:58 UTC)
- Expired
- Jun 11, 2008, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -552 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 111458 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 958 AM CDT WED JUN 11 2008 TXZ024>026-030>032-036>038-042>044-112200- /O.NEW.KLUB.WI.Y.0017.080611T1500Z-080612T0100Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...POST...JAYTON...ASPERMONT 958 AM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH WINDS FROM 25 TO 35 MPH...GUSTING AS HIGH AS 50 MPH... ARE EXPECTED OVER THE ROLLING PLAINS AND EASTERN SOUTH PLAINS TODAY AS LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. THESE WINDS MAY ALSO CAUSE LOCAL BLOWING DUST WITH REDUCED VISIBILITIES. WINDS SHOULD GRADUALLY DIMINISH AROUND DUSK THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 112042 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT WED JUN 11 2008 TXZ021>023-027>029-033-120100- /O.EXA.KLUB.WI.Y.0017.000000T0000Z-080612T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON 342 PM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH WINDS FROM 25 TO 35 MPH...GUSTING AS HIGH AS 50 MPH...WILL CONTINUE OVER MUCH OF THE WESTERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE TODAY AS LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. THESE WINDS MAY ALSO CAUSE LOCAL BLOWING DUST WITH REDUCED VISIBILITIES. WINDS SHOULD GRADUALLY DIMINISH AROUND DUSK THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ024>026-030>032-036>038-042>044-120100- /O.CON.KLUB.WI.Y.0017.000000T0000Z-080612T0100Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...POST...JAYTON...ASPERMONT 342 PM CDT WED JUN 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH WINDS FROM 25 TO 35 MPH...GUSTING AS HIGH AS 50 MPH...WILL CONTINUE OVER THE ROLLING PLAINS AND EASTERN SOUTH PLAINS TODAY AS LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. THESE WINDS MAY ALSO CAUSE LOCAL BLOWING DUST WITH REDUCED VISIBILITIES. WINDS SHOULD GRADUALLY DIMINISH AROUND DUSK THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:46 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 11, 9:46 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 946 AM CDT WED JUN 11 2008 .UPDATE... WINDS ARE MIXING THIS MORNING AS LOW LEVEL JET SHIFTS THROUGH EASTERN ZONES...AND SPEEDS ARE RIGHT UP AGAINST WIND ADVISORY LEVELS. SURFACE PRESSURE FALLS THIS AFTERNOON ACCOUNT FOR CONTINUATION OF SIMILAR SPEEDS THROUGHOUT THE DAY. EXPECT OFF/ON WINDS REACHING WIND ADVISORY LEVELS FOR MOST LOCATIONS EASTERN HALF OF THE AREA. WILL TAKE A CLOSER LOOK AT SPEEDS OVER WESTERN ZONES AS WELL. MCQUEEN && .PREV DISCUSSION... /ISSUED 351 AM CDT WED JUN 11 2008/ SHORT TERM... HOT...WINDY...AND DUSTY WEATHER IS IN STORE FOR THE SOUTH PLAINS THIS AFTERNOON. YESTERDAY/S MODEST NEAR ZONAL FLOW NORTH OF A FLAT SUBTROPICAL RIDGE WILL TRANSITION TOWARD FASTER SOUTHWESTERLY FLOW ALOFT TODAY AS A POTENT NORTHERN ROCKIES UA LOW MOVES EASTWARD OVER THE PLAINS. STRATUS MAY BRIEFLY DEVELOP TOWARDS SUNRISE OVER THE SOUTHERN ROLLING PLAINS WITHIN CURRENT MOIST SOUTH/SOUTHEASTERLY FLOW AND VICINITY LLJ. DRY/WARM DOWNSLOPE REGIME IS EXPECTED BY AFTERNOON AS A DRYLINE IS PROGGED TO MIX JUST EAST OF THE INTERSTATE 27/ HIGHWAY 87 CORRIDOR. GRIDDED WRF/NAM AND FORECAST SOUNDINGS SUGGEST THE DRYLINE WILL REMAIN CAPPED TO CONVECTIVE DEVELOPMENT...WITH QPF DEPICTED OVER THE EASTERN PANHANDLE JUST NORTH OF THE FA. WILL MAINTAIN A MINIMAL MENTION OF THUNDER OVER THE EXTREME SOUTHEASTERN PANHANDLE WHERE BETTER CONVERGENCE WILL EXIST IN CLOSEST PROXIMITY TO GLANCING ASCENT ASSOCIATED WITH SAID UA FEATURE. WILL WITHHOLD MENTION OF SEVERE FROM THE HAZARD PRODUCTS GIVEN VERY LOW CONDITION OF INITIATION. THE PRIMARY WEATHER STORY TODAY WILL BE WIND AND HEAT. THE BEST MSLP GRADIENTS ARE PROGGED TO TIGHTEN OVER THE ROLLING PLAINS/ SOUTHEASTERN PANHANDLE. LOWER TROPOSPHERIC WINDS ARE ONLY PROGGED TO BE IN THE 25 TO 30 KT RANGE THROUGH THE MIXED PBL. SUSTAINED WINDS MAY WELL EXCEED 30+ MPH OVER THE EASTERN FA...BUT ABOVE REASONING AND UNCERTAINTY REFLECTED IN MOS GUIDANCE PRECLUDES THE ISSUANCE OF A WIND ADVISORY ATTM. THIS POSSIBILITY WILL BE DISCUSSED IN THE HAZARDOUS WEATHER OUTLOOK...AND AN ADVISORY MAY BE NEEDED LATER TODAY. OTHERWISE...DOWNSLOPE AND INCREASED MID LEVEL THICKNESSES WILL RESULT IN AFTERNOON MAXIMA SOME 10+ DEGREES ABOVE SEASONAL MEANS. LONG TERM... UPPER LOW TO SWING ACROSS NORTH DAKOTA INTO SOUTHERN CANADA THURSDAY AND THURSDAY NIGHT WITH NUMEROUS SHORTWAVES ROUNDING BASE OF TROUGH...ACROSS THE CENTRAL PLAINS. THESE DISTURBANCES TO PUSH A COLD FRONT INTO THE SOUTHERN TEXAS PANHANDLE/SOUTHERN SOUTH PLAINS BY EARLY THURSDAY MORNING BECOMING QUASI-STATIONARY DURING THE DAY...THEN SLIDING SOUTH ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY AS THE UPPER TROUGH AXIS MOVES THROUGH THE CENTRAL PLAINS. ANOTHER HOT DAY THURSDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 90S...BEFORE CLOUD COVER AND FRONT DROP THEM DOWN TO NEAR NORMAL ON FRIDAY. WITH FRONT DRAPED ACROSS THE REGION WILL CONTINUE SLIGHT CHANCE POPS...MAINLY EASTERN ZONES FOR THURSDAY NIGHT AND FRIDAY AFTERNOON/NIGHT. UPPER LEVEL HIGH TO BUILD OVER THE DESERT SOUTHWEST/NORTHERN MEXICO OVER THE WEEKEND...AGAIN BRINGING WARMER TEMPERATURES TO THE REGION. HOWEVER AS WE WILL BE ON THE EASTERN SIDE OF THE RIDGE WITH NORTHWEST FLOW ALOFT ACROSS THE REGION FOR THE EARLY AND MID PART OF NEXT WEEK. THUS THERE IS A POSSIBILITY OF NOCTURNAL STORMS MOVING OFF THE HIGHER TERRAIN OF NEW MEXICO ALSO MEDIUM RANGE MODELS SHOW A SHORTWAVE DIVING SOUTH ACROSS THE NORTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY WHICH MAY PUSH A BACK DOOR COLD FRONT INTO THE AREA ON TUESDAY. AVIATION... INCREASED SOUTH TO SOUTHWESTERLY WINDS WILL BE OBSERVED TODAY AT BOTH KCDS AND KLBB TERMINALS. WIND SPEEDS WILL NEED TO BE MONITORED FOR A POSSIBLE AIRPORT WEATHER WARNING AT KLBB...BUT CURRENT PROGS SUGGEST BREEZES SHOULD REMAIN JUST SHY OF SAID CRITERIA THUS. HOWEVER... BLOWING DUST IS LIKELY TO CAUSE OBSCURATION AT KLBB THIS AFTERNOON. FIRE WEATHER... WILL UPGRADE THE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING AND EXPAND THE HEADLINE AREA GEOGRAPHICALLY TO INCLUDE THE CENTRAL SOUTH PLAINS. WITH THE DRYLINE PROGGED TO MIX EAST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR...DRY DOWNSLOPE SURFACE FLOW WILL OVERSPREAD THE LLANO ESTACADO/CAPROCK BY AFTERNOON. STRONGER WINDS MAY ACTUALLY BE DISPLACED EASTWARD OVER THE ROLLING PLAINS WITHIN TIGHTER MSLP GRADIENTS...BUT SOLUTIONS SUGGEST WINDS OVER THE HIGHER TERRAIN WILL BE AT LEAST SUFFICIENT FOR LOW END CRITICAL FIRE WEATHER... ESPECIALLY GIVEN 100+ DEGREE HEAT/CRITICALLY LOW RH/S AND THE CURRENTLY DRY STATE OF FUELS OVER THE WESTERN/CENTRAL SOUTH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 99 62 93 55 88 / 10 10 10 10 10 TULIA 99 70 93 59 88 / 10 10 10 10 10 PLAINVIEW 100 69 96 60 90 / 10 10 10 10 10 LEVELLAND 102 68 98 60 92 / 10 10 10 10 10 LUBBOCK 101 72 98 65 91 / 10 10 10 10 10 DENVER CITY 103 67 98 65 96 / 0 10 10 10 10 BROWNFIELD 102 68 99 64 94 / 10 10 10 10 10 CHILDRESS 100 72 98 69 90 / 20 20 10 20 20 SPUR 102 71 98 67 92 / 10 10 10 10 20 ASPERMONT 99 72 97 68 95 / 10 10 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ024>026-030>032-036>038-042>044. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 05/99
Hazardous weather outlook, Jun 11, 4:16 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 416 AM CDT WED JUN 11 2008 TXZ021>044-120930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 416 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FIRE WEATHER HOT...DRY...AND WINDY CONDITIONS WILL RESULT IN WEATHER FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG WARNING IS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE CENTRAL AND SOUTHERN SOUTH PLAINS. NON PRECIPITATION SOUTH TO SOUTHWESTERLY WINDS WILL OCCASIONALLY REACH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AT A FEW LOCATIONS THIS AFTERNOON. GUSTS OVER 40 MPH ARE LIKELY. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH WILL LIMIT VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:16 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.